Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Re: Felodipine & bronchitis symptoms?

07/30/2007

Question:

I am cureently taking a medication called Logimax(50mg metotoprol & 5mg Feldepine). This is a 24hour sustained release tablet withboth drugs in it. Recently I seem to have developed a sore throat and bronchitis like symptoms, lower back pain,productive cough periodically. I frequently have had bronchitis in the past but I really suspect the medication feldepine, because I have taken the metotoprol with out side effect previously. Is this possible that the feldepine is the cause. If so do I wait a week or so and see if the side effect goes away or do I quit taking the medication and switch to something else. Normally my doctor advises waiting to see if the side effects subside, but bronchitis is a problem. What do you advise here. Thanks

Answer:

Felodipine is a dihydropyridine-type calcium channel blocker.  This class of agents is generally well tolerated.  Although some cases of sore throat and bronchitis have been reported with use of these drugs, they are rare and not more frequent than those seen with placebo.  However, rare and unusual side effects can occur with any drug.

If your bronchitis does not resolve, you may want to stop Logimax for a few days and check if your symptoms improve.  You should consult with your doctor before making any changes in your regimen.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati